Hail, Box Elder
- When
- August 22, 3:10 PM MST
- Where
- Box Elder County, Lucin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.350, -113.920
A trained spotter in Lucin reported 1 inch diameter hail.
Northern Utah was the focus of more severe weather with hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Northern Utah was the focus of more severe weather with hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 22, 3:00 PM MST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...THE BEST DYNAMICS MOVED ACROSS SOUTHERN IDAHO THIS AFTERNOON PRODUCING A FEW SEVERE THUNDERSTORMS. FARTHER SOUTH OVER NORTHERN UTAH MOST OF THE ACTIVITY WAS MUCH WEAKER EXCEPT FOR ONE STORM THAT SPUN UP OVER NORTHWEST UINTA COUNTY WYOMING. THE RIGHT ENTRANCE REGION OF THE JET LOCATED OVER NORTHEAST NEVADA THIS AFTERNOON IS STILL TO COME ACROSS NORTHERN UTAH THIS EVENING SO ANOTHER ROUND OF ISOLATED THUNDERSTORMS AND SHOWERS EXPECTED. THE COOL FRONT SURFACE BOUNDARY FROM A COUPLE OF DAYS AGO REMAINS OVER JUAB AND UTAH COUNTY THIS AFTERNOON WITH BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITY SOUTH OF THIS BOUNDARY WHILE NORTH WINDS CONTINUE OVER NORTHERN UTAH. THIS BOUNDARY IS EXPECTED TO BECOME SOMEWHAT REINFORCED TONIGHT THROUGH THURSDAY AS THE NORTHERLY SURFACE GRADIENT INCREASES AND THE 700 MB FLOW BECOMES CONVERGENT IN THIS AREA. THAT COMBINED WITH THE JET DYNAMICS OF THE SYSTEM EXITING THE AREA AND MOISTURE THAT IS INCREASING OVER THE AREA THIS AFTERNOON WILL PRODUCE AN AREA OF INSTABILITY STRETCHING FROM ABOUT NORTHERN MILLARD COUNTY NORTHEAST INTO THE UINTAS. THE 700-500MB THETA-E RIDGE ALIGNS WELL WITH THIS AREA AS WELL. HAVE UNDER CUT MOS TEMPS A TAD FOR MANY NORTHERN SITES THURSDAY AS THIS PUSH OF NORTHERLY WINDS IS QUITE SHALLOW AND IS NOT BEING REFLECTED WELL IN THE 700 MB TEMPS. HAVE LEANED TOWARD THE ETA 850 MB TEMP TREND WHICH IS A FEW DEGREES COOLER THAN THE GFS. IN ADDITION TEMPS ACROSS SOUTHERN IDAHO ARE MAINLY IN THE UPPER 70S THIS AFTERNOON. SOUTHERLY WINDS WILL ONCE AGAIN BLOW ACROSS SOUTHERN UTAH AHEAD OF THIS BOUNDARY. THIS BOUNDARY CONTINUES TO BE A FOCUSING MECHANISM FOR CONVECTION THURSDAY NIGHT INTO FRIDAY OVER EASTERN PORTIONS OF THE CWA. THE RIDGE REBUILDS OVER THE AREA SATURDAY FOR WARMER TEMPERATURES. MOISTURE FROM EX-HURRICANE DEAN WILL MOVE INTO NORTHWEST MEXICO AND SOUTHERN ARIZONA BY SATURDAY MORNING AND COULD REACH SOUTHWEST UTAH BY SATURDAY EVENING. THE EC AND GFS BOTH INDICATE THAT THE RIDGE OVER NEW MEXICO WILL MOVE EAST AND ALLOW A SURGE OF MOISTURE TO MOVE NORTHWARD. A TROUGH IS EXPECTED TO STRETCH OUT NORTH-SOUTH ALONG THE WEST COAST COME EARLY NEXT WEEK AND THIS WILL ALLOW THE DEEP MOIST SOUTHERLY FLOW TO CONTINUE OVER THE REGION THROUGH MIDWEEK. HAVE BASICALLY GONE WITH SLIGHT CHANCE TO CHANCE POPS ALL AREAS MONDAY THROUGH TUESDAY. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THIS EVENING DUE TO NORTHERLY PRESSURE GRADIENT. SOUTHERLY DRAINAGE WINDS MAY NOT RETURN TONIGHT...BUT IF THEY DO IT WILL LIKELY NOT HAPPEN UNTIL AFTER 06Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT GUSTY AND ERRATIC OUTFLOW WINDS FROM NEARBY THUNDERSTORMS MAY IMPACT THE SLC TERMINAL THIS EVENING BETWEEN 23-06Z. && .FIRE WEATHER...THE SURFACE TROUGH ACROSS CENTRAL UTAH HAS GENERATED SIGNIFICANT WINDS ACROSS W/CNTRL THROUGH S/CNTRL UTAH THIS AFTERNOON. THE WINDS COMBINED WITH RH VALUES GENERALLY 10 PERCENT OR LESS HAVE CREATED POCKETS OF HAZARDOUS FIRE CONDITIONS. NOT PLANNING ON ANY WARNINGS AS THE EVENTS ARE GENERALLY ISOLATED AND SHOULD DISSIPATE BY EARLY EVENING. ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED OVER THE FAR NRN FIRE WEATHER ZONES THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A TROUGH MOVING EAST THROUGH THE NRN ROCKIES...AND SHOULD END DURING THE EVENING EXTREME NORTH BUT COULD LINGER THROUGH THE NIGHT ALONG THE SURFACE BOUNDARY FROM NORTHERN MILLARD COUNTY TO SOUTHERN DUCHESNE COUNTY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...CHENG FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 123 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
3 hail. Local standard time, as filed.
A trained spotter in Lucin reported 1 inch diameter hail.
Hail with a diameter of 0.75 inches fell in North Ogden.
One inch hail was reported in Liberty.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2007Every state in 2007This day in weather historyWarnings in Utah, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55556, 55557, 55559.